Alert archive / Oregon / High Wind Watches in 2007
High Wind Watch 2, NWS Medford, OR
NWS Medford, OR issued this high wind watch at Oct 7, 2007, 3:40 AM PDT for Modoc County, Siskiyou County, California; 7 counties in Oregon. It took effect at Oct 7, 2007, 1:59 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2007, 3:40 AM PDT (10:40 UTC)
- In effect from
- Oct 7, 2007, 1:59 PM PDT
- Expired
- Oct 8, 2007, 2:09 PM PDT
- In force
- 24 hr
- Issued by
- NWS Medford, OR
Counties Modoc County, CA, Siskiyou County, CA, Coos County, OR, Curry County, OR, Douglas County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR, Lake County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 10:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 10.7 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2116 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 071040 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 340 AM PDT SUN OCT 7 2007 ...THE FIRST MAJOR WIND STORM OF THE SEASON WILL ARRIVE TUESDAY... ORZ021-022-072245- /O.NEW.KMFR.HW.A.0002.071009T1500Z-071010T0600Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 340 AM PDT SUN OCT 7 2007 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. A STRONG COLD FRONT WILL MOVE ONSHORE TUESDAY EVENING. STRONG SOUTH WINDS 35 TO 45 MPH WITH GUSTS OVER 60 MPH WILL DEVELOP EARLY TUESDAY AND CONTINUE UNTIL THE FRONT MOVES INLAND. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
4 follow-up statements
000 WWUS76 KMFR 072059 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 159 PM PDT SUN OCT 7 2007 ...AN UNSEASONABLY STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST MONDAY NIGHT AND MOVE INLAND BY TUESDAY EVENING... CAZ081>085-ORZ027>031-080500- /O.EXB.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...TULELAKE...DORRIS...ALTURAS... CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK... HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER... LAKEVIEW 159 PM PDT SUN OCT 7 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM EARLY TUESDAY MORNING THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. OVER THE HIGHER ELEVATIONS SOUTH WINDS MAY GUST AS HIGH AS 75 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ ORZ021-022-080500- /O.EXT.KMFR.HW.A.0002.071009T0900Z-071010T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 159 PM PDT SUN OCT 7 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON... THE HIGH WIND WATCH IS NOW IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ HOLTZ
000 WWUS76 KMFR 080709 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1209 AM PDT MON OCT 8 2007 ...AN UNSEASONABLY STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST MONDAY NIGHT AND MOVE INLAND BY TUESDAY EVENING... ORZ021-022-081100- /O.UPG.KMFR.HW.A.0002.071009T0900Z-071010T0000Z/ /O.NEW.KMFR.HW.W.0002.071009T0900Z-071010T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1209 AM PDT MON OCT 8 2007 ...HIGH WIND WARNING IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081>085-ORZ027>031-081100- /O.CON.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...TULELAKE...DORRIS...ALTURAS... CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK... HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER... LAKEVIEW 1209 AM PDT MON OCT 8 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
000 WWUS76 KMFR 081036 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 336 AM PDT MON OCT 8 2007 ...A STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST MONDAY NIGHT AND MOVE INLAND BY TUESDAY EVENING... ORZ021-022-082245- /O.CON.KMFR.HW.W.0002.071009T0900Z-071010T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 336 AM PDT MON OCT 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER LATE MONDAY NIGHT THROUGH TUESDAY AFTERNOON. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ081>085-ORZ027>031-082245- /O.CON.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...TULELAKE...DORRIS...ALTURAS... CRATER LAKE...CRESCENT LAKE...DIAMOND LAKE...UNION CREEK... HOWARD PRAIRIE...SISKIYOU SUMMIT...ALTAMONT...KLAMATH FALLS... BEATTY...BLY...CHEMULT...CRESCENT...GILCHRIST...SPRAGUE RIVER... LAKEVIEW 336 AM PDT MON OCT 8 2007 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH TUESDAY AFTERNOON. A STRONG COLD FRONT WILL APPROACH THE COAST MONDAY NIGHT THEN MOVE ONSHORE BY LATE TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$ STOCKTON
000 WWUS76 KMFR 082109 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 209 PM PDT MON OCT 8 2007 ...A STRONG PACIFIC WEATHER SYSTEM WILL APPROACH THE COAST TONIGHT AND MOVE EAST OF THE CASCADE MOUNTAINS BY TUESDAY EVENING... CAZ081>083-ORZ027-028-090700- /O.UPG.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ /O.EXB.KMFR.HW.W.0002.071009T1600Z-071010T0000Z/ CENTRAL SISKIYOU COUNTY-SOUTH CENTRAL SISKIYOU COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL OREGON CASCADES- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- INCLUDING THE CITIES OF...YREKA...WEED...MOUNT SHASTA... DUNSMUIR...MCCLOUD...TENNANT...CRATER LAKE...CRESCENT LAKE... DIAMOND LAKE...UNION CREEK...HOWARD PRAIRIE...SISKIYOU SUMMIT 209 PM PDT MON OCT 8 2007 ...HIGH WIND WARNING IN EFFECT FROM 9 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT THEN MOVE ONSHORE BY TUESDAY AFTERNOON. SOUTH TO SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE TUESDAY MORNING TO 30 TO 40 MPH WITH GUSTS TO 60 MPH. IN THE CASCADE AND SISKIYOU MOUNTAINS...WIND GUSTS AT THE HIGHER ELEVATION SUCH AS MOUNT ASHLAND COULD REACH 80 MPH. ABOVE THE CITY OF MOUNT SHASTA IN THE SURROUNDING MOUNTAINS WIND GUSTS COULD ALSO REACH 80 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ031-090700- /O.UPG.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ /O.EXB.KMFR.HW.W.0002.071009T1900Z-071010T0000Z/ CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITY OF...LAKEVIEW 209 PM PDT MON OCT 8 2007 ...HIGH WIND WARNING IN EFFECT FROM 12 PM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 12 PM TO 5 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT AND MOVE EAST OF THE CASCADES BY TUESDAY AFTERNOON. SOUTH WINDS AHEAD OF THE FRONT WILL INCREASE TO 25 TO 35 MPH EARLY AFTERNOON...WITH GUSTS TO 60 MPH IN EXPOSED AREAS SUCH AS HIGHWAY 395 CORRIDOR FROM LAKEVIEW TO RILEY. THE SECTION OF HIGHWAY 31 FROM PAISLEY TO SUMMER LAKE MAY ALSO SEE WINDS FUNNELING THROUGH THE SILVER CREEK AND THE CHEWAUCAN RIVER DRAINAGE WITH WINDS GUSTING UP TO 80 MPH POSSIBLE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ ORZ021-022-090700- /O.CON.KMFR.HW.W.0002.071009T0900Z-071010T0000Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 209 PM PDT MON OCT 8 2007 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 2 AM TO 5 PM PDT TUESDAY. A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT THEN MOVE ONSHORE BY TUESDAY AFTERNOON. SOUTH WINDS WILL INCREASE TO 35 TO 45 MPH WITH GUSTS TO 60 MPH OR HIGHER LATE TONIGHT THROUGH TUESDAY AFTERNOON. THE COASTAL MOUNTAINS AND EXPOSED HEADLANDS WILL SEE WIND GUSTS UP TO 80 MPH. WINDS ARE EXPECTED TO DECREASE TO 15 TO 25 MPH BY TUESDAY EVENING. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ CAZ084-085-ORZ029-030-090700- /O.UPG.KMFR.HW.A.0002.071009T1200Z-071010T0000Z/ /O.NEW.KMFR.WI.Y.0005.071009T1900Z-071010T0000Z/ NORTHEAST SISKIYOU AND NORTHWEST MODOC COUNTIES-MODOC COUNTY- KLAMATH BASIN- NORTHERN AND EASTERN KLAMATH COUNTY AND WESTERN LAKE COUNTY- INCLUDING THE CITIES OF...TULELAKE...DORRIS...ALTURAS... ALTAMONT...KLAMATH FALLS...BEATTY...BLY...CHEMULT...CRESCENT... GILCHRIST...SPRAGUE RIVER 209 PM PDT MON OCT 8 2007 ...WIND ADVISORY IN EFFECT FROM 12 PM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 12 PM TO 5 PM PDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT THEN MOVE ACROSS THE CASCADES BY TUESDAY AFTERNOON. SOUTH TO SOUTHEAST WINDS AHEAD OF THE FRONT WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 60 MPH. WINDS ARE EXPECTED TO TAPER OFF TO 15 MPH TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ ORZ024-026-090700- /O.NEW.KMFR.WI.Y.0005.071009T1600Z-071010T0000Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 209 PM PDT MON OCT 8 2007 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 5 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 5 PM PDT TUESDAY. A STRONG COLD FRONT WILL APPROACH THE COAST TONIGHT THEN MOVE ACROSS THE CASCADES BY EARLY TUESDAY AFTERNOON. SOUTHEAST WINDS ALIGN WELL WITH THE ROGUE VALLEY AND ARE EXPECTED TO INCREASE TO 25 TO 35 MPH EARLY TUESDAY MORNING WITH GUSTS TO 45 MPH. WINDS WILL INCREASE IN THE SOUTH END OF THE COUNTIES NEAR ASHLAND AND CAVE JUNCTION FIRST THEN SPREAD NORTH BY LATE MORNING. THE STRONGEST GUSTS WILL LIKELY OCCUR OVER ELEVATIONS ABOVE 2000 FEET. WINDS ARE EXPECTED TO DECREASE UNDER 15 MPH BY TUESDAY EVENING. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ FB
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind watch went out at Oct 7, 1:05 AM PDT, 2 hours 35 minutes earlier.
Area forecast discussion, Oct 7, 1:05 AM PDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
105 AM PDT SUN OCT 7 2007
.DISCUSSION...00Z NGM/NAM/GFS IN.
CLOUD COVER IS DISSIPATING THIS MORNING OVER THE MEDFORD CWA...AND
WHAT PRECIPITATION THERE WAS HAS ENDED. THE EXCEPTION IS AREAS OF
LOW CLOUDS ALONG THE COAST WHICH WILL LIKELY PERSIST UNTIL LATE
MORNING.
AN UPPER RIDGE IS BREAKING TO THE EAST OF THE MEDFORD CWA AT THIS
TIME...AND INCREASING SOUTHWESTERLY FLOW WILL MOVE IN LATER THIS
MORNING. A SHORT WAVE MOVING THROUGH THE UPSTREAM TROUGH WILL MOVE
ONSHORE SUNDAY EVENING...AND IT WILL PUSH A WEAK COLD FRONT
ONSHORE AT THAT TIME. THIS FRONT WILL WEAKEN FURTHER AS IT MOVES
INLAND AS IT MOVES FARTHER FROM THE PARENT TROUGH. EXPECT
ASSOCIATED PRECIPITATION WILL BE LIGHT AND LIMITED TO THE
COAST...UMPQUA BASIN...AND ADJACENT CASCADES. OTHER AREAS WEST OF
THE CASCADES AND NORTH OF THE SISKIYOUS MAY SEE SOME
SPRINKLES...BUT THEY WILL GET LESS THAN 0.10 INCHES OF
PRECIPITATION IF THEY MEASURE AT ALL.
A MUCH STRONGER SHORT WAVE WILL ROTATE AROUND THE TROUGH MONDAY
NIGHT...AND THIS WILL PUSH A STRONG WET AND WINDY COLD FRONT
ONSHORE TUESDAY. THIS WILL BE THE FIRST MAJOR STORM OF THE SEASON
AND IT WILL LIKELY BRING HIGH WINDS TO THE COASTAL AREAS...SO WILL
ISSUE A HIGH WIND WATCH LATER THIS MORNING. THE UPPER AND SURFACE
LOWS WILL REMAIN WEST OF 130W...SO THIS STORM WILL NOT BE THE
WORST CASE SCENARIO FOR THE COAST...BUT IT WILL STILL BE IMPRESSIVE.
ALSO CONSIDERED ISSUING A WATCH FOR THE SHASTA VALLEY. WHILE THE
UPPER LEVEL WINDS SUPPORT A WATCH...THE SURFACE PRESSURE GRADIENT
WILL ONLY SUPPORT ADVISORY LEVEL WINDS. SO...WILL NOT ISSUE A
WATCH FOR THAT AREA AT THIS TIME.
THE FRONT WILL SLOWLY PROGRESS INLAND TUESDAY EVENING...AND POST-
FRONTAL SHOWERS WILL PERSIST THROUGH TUESDAY NIGHT. THE SHOWERS
WILL DIMINISH WEDNESDAY AS A SHORT WAVE UPPER RIDGE BUILDS OVER
THE AREA.
LONG TERM DISCUSSION FROM SATURDAY AFTERNOON AFD...LONG WAVE
TROUGH SETS UP JUST TO THE WEST OF THE COASTAL WATERS. THIS WILL
ALLOW A SERIES OF SHORT WAVE TROUGHS TO MOVE ACROSS SOUTHERN
OREGON. THIS WILL KEEP A CHANCE OF LIGHT RAIN ACROSS THE WEST SIDE
THROUGH MOST OF NEXT WEEK.
&&
.AVIATION...VFR CIGS/VSBYS ALONG THE COAST TONIGHT EXCEPT FOR
AREAS OF MVFR CIGS/VSBYS IN FOG. CONDITIONS COULD DETERIORATE TO
IFR CIGS/VSBYS IN FOG AROUND DAYBREAK...CLEARING BY NOON BUT MVFR
CIGS/VSBYS IN RAIN WILL MOVE IN LATE SUNDAY AFTERNOON.
VFR CONDITIONS WILL PREVAIL INLAND THROUGH SUNDAY...WITH SOME
MVFR CIGS/VSBYS DEVELOPING SUNDAY NIGHT.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM EARLY TUESDAY MORNING THROUGH TUESDAY
EVENING FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WATCH FROM TUESDAY MORNING THROUGH
TUESDAY AFTERNOON FOR PZZ350-PZZ356.
HAZARDOUS SEAS WATCH FROM TUESDAY MORNING THROUGH LATE TUESDAY
NIGHT FOR PZZ350-PZZ356-PZZ370-PZZ376.
GALE WATCH FROM MONDAY EVENING THROUGH TUESDAY MORNING FOR
PZZ370-PZZ376.
STORM WATCH FROM TUESDAY MORNING THROUGH TUESDAY AFTERNOON FOR
PZZ370-PZZ376.
15/15/17Nearby
High Wind Watches in Oregon, 2007High Wind Watches in California, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.